Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


thanks doc..nevirapine 2doses
Sep 9, 2005

hi doc, thank you for answering. While waiting for your answer I have kept up with PEP (and the nausea, bloated tummy, loose stools and headache) for the 16th day today. I'll stop it today. What I forgot to mention is that the doc I went to gave me nevirapine initially and I took 2 doses of it before he called me back and changed it to Kaletra. He didn't explain why he changed it, only said that it wouldn't matter. Why did he change it afterall? Does it really not have any effect on the PEP efficacy? I started with Combivir and nevirapine 12 hrs after having vaginal secretions and possibly blood for unknown scource on raw skin of my thumb that had stopped bleeding. I took nevirapine 2 doses before the doc changed it to Kaletra (lopinavir). Should this alter my plan to stop PEP now? Thanks again, your reply has saved me from a load of side effects and of course anxiety.

Response from Dr. Conway

As far as PEP goes, any HAART combination is acceptable. The issue with nevirapine is that people with a normal CD4 cell count (such as yourself) are at increased risk of hepatic toxicity so it is better to use an alternative treatment, such as Kaletra, that does not have this risk. The efficacy of PEP is not in any way inpaired by the change, it justs reduces the potential toxicity of the regimen.



Previous
ARE MY DRUGS WORKING WELL
Next
oral & skin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement